EconPapers    
Economics at your fingertips  
 

Asymptotic Efficiency in Large Exchange Economies with Asymmetric Information

Faruk Gul and Andrew Postlewaite

Econometrica, 1992, vol. 60, issue 6, 1273-92

Abstract: The authors provide conditions on an exchange economy with asymmetric information that guarantee that when the economy is replicated sufficiently often, there will be an allocation that is incentive compatible, individually rational, and nearly efficient. The main theorem covers both the case in which aggregate uncertainty remains when the economy is replicated and the case in which replication eliminates aggregate uncertainty. In addition, the authors demonstrate how their theorem does or does not apply to standard asymmetric information problems such as the buyer's bid double auction problem, Akerlof's lemons problem, and insurance with asymmetric information. Copyright 1992 by The Econometric Society.

Date: 1992
References: Add references at CitEc
Citations: View citations in EconPapers (55)

Downloads: (external link)
http://links.jstor.org/sici?sici=0012-9682%2819921 ... O%3B2-R&origin=repec full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ecm:emetrp:v:60:y:1992:i:6:p:1273-92

Ordering information: This journal article can be ordered from
https://www.economet ... ordering-back-issues

Access Statistics for this article

Econometrica is currently edited by Guido Imbens

More articles in Econometrica from Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-03-22
Handle: RePEc:ecm:emetrp:v:60:y:1992:i:6:p:1273-92